Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 65, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 9, 1998, 6:10 PM CDT for Beaver County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 9, 1998, 6:10 PM CDT (23:10 UTC)
- Expired
- Sep 9, 1998, 6:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 6:45 PM CDT | Hail 0.75 | Turpin, OK | Hail reported by Beaver County emergency operations center. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
878 WUUS1 KAMA 092311 RRA SVRAMA OKC007-092345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CDT WED SEP 9 1998 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BEAVER COUNTY IN THE OKLAHOMA PANHANDLE * UNTIL 645 PM CDT * AT 610 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES WEST OF BEAVER OR IN THE VICINITY OF TURPIN MOVING SLOWLY NORTH NORTHEAST AT 5 MPH. THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 2:25 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 9, 2:25 PM CDT, 3 hours 45 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 225 PM CDT WED SEP 9 1998 WIDELY SCATTERED STORMS DEVELOPING THIS AFTERNOON DUE TO THE DAYTIME HEATING ALONG WITH THE DEEP UPSLOPE FLOW. THE FORECAST TREND THROUGH THE EXTENDED WILL BE AN INCREASING THREAT OF THUNDERSTORMS. THE UPSLOPE FLOW CONTINES AND DEEPENS AS THE MID LEVEL HIGH BROADENS AND MOVES OFF TO THE NORTHEAST AND UPSLOPE FLOW WILL SLOWLY STRENGTHEN AS T.D. #6 MOVES CLOSER INLAND AND POSSIBLY THIS WAY. WILL TREND THE FORECAST TO INCREASING RAIN CHANCES ALONG WITH SLIGHTLY COOLER DAYTIME HIGHS...HOWEVER WE WILL KEEP THEM ABOVE THE FWC AND FAN NUMBERS. ANOTHER FACTOR FOR THUNDERSTORM DEVELOPMENT WILL BE THE CHANCE AT RECEIVING DAYTIME HEATING. EVEN WITH THE INCREASED MOISTURE IN THE MID AND UPPER LEVELS...THE LOWEST LEVELS STAY FAIRLY DRY WITH EAST AND SOUTHEAST WINDS. THIS SOMEWHAT DRY AIR SHOULD KEEP ANY LOW CLOUDS AT BAY AND ALLFOW DAYTIME HEATING TO TAKE OVER. A FEW NUMBERS TO PONDER: DHT 60/90 61/89 62 312 AMA 63/91 62/90 63 212 BVR 61/92 60/90 62 -00 .AMA... TX...NONE. OK...NONE. GOEHRING
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.